MAUDE Adverse Event Report: DEPUY SPINE VIPER; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SPINE VIPER; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 186727755
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for evaluation.An investigation will be conducted and a follow up filed with the findings if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The cfx screw was inserted by surgeon percutaneously.The screw head slightly too close to the sclerotic bone, so they sat too deep and the screw was not more poly-axial.While screw out the screw, the screw head has loosen from screw shaft.The inner part of screw head could only recovered in crumbled items and was discarded.
 
Additional Manufacturer Narrative
Udi: (b)(4).One (1) viper cortical fix fenestrated bottom loading 7x55mm polyaxial screw [product code: 1867-27-755, lot no: 101598] was returned to the customer quality unit (cqu) for evaluation.Visual examination found that the polyaxial¿s tulip head had become detached from the polyaxial¿s screw shank.No damage was found to the polyaxial screw shank.Also, swage markings were present indicative of the cap being properly placed in its intended position within the tulip head.Also, the inner flex ball was not returned.As a result, it is believed that unanticipated high amount of forces was placed on the tulip head resulting in the tulip head becoming detached from the polyaxial screw shank.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.No emerging trends were found requiring further actions.A definitive root cause for the polyaxial¿s tulip head becoming detached from the polyaxial¿s screw shank cannot be positively determined.However, visual observation suggests that unanticipated high amount of forces was placed on the tulip head resulting in the tulip head becoming detached from the polyaxial screw shank.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends requiring immediate action have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6864180
Report Number1526439-2017-10736
Device Sequence Number711799
Product Code MNI
UDI-Device Identifier10705034282695
UDI-Public(01)10705034282695
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186727755
Device Catalogue Number186727755
Device Lot Number101598
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date10/10/2017
Patient Sequence Number1